Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 32, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 8, 2014, 2:08 PM MST. It took effect at Nov 9, 2014, 12:00 AM MST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2014, 2:08 PM MST (21:08 UTC)
- In effect from
- Nov 9, 2014, 12:00 AM MST
- Expired
- Nov 9, 2014, 2:24 PM MST
- In force
- 14 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
432 WWUS75 KTFX 082108 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 208 PM MST SAT NOV 8 2014 MTZ009-048-090915- /O.UPG.KTFX.HW.A.0022.141109T0700Z-141109T1900Z/ /O.NEW.KTFX.HW.W.0032.141109T0700Z-141109T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 208 PM MST SAT NOV 8 2014 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: STRONG WINDS ARE EXPECTED LATE TONIGHT THROUGH SUNDAY MORNING OVER THE ROCKY MOUNTAIN FRONT. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ012-014-090915- /O.UPG.KTFX.HW.A.0022.141109T1300Z-141110T0000Z/ /O.NEW.KTFX.HW.W.0032.141109T1300Z-141110T0000Z/ CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS 208 PM MST SAT NOV 8 2014 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 5 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: STRONG WINDS ARE LIKELY ACROSS PORTIONS OF CASCADE AND LEWIS AND CLARK COUNTIES ON SUNDAY. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: GREAT FALLS...KINGS HILL PASS... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS... ROGERS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
4 follow-up statements
736 WWUS75 KTFX 090502 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1002 PM MST SAT NOV 8 2014 MTZ009-048-091200- /O.CON.KTFX.HW.W.0032.141109T0700Z-141109T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 1002 PM MST SAT NOV 8 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST SUNDAY. * TIMING: STRONG WINDS ARE EXPECTED LATE TONIGHT THROUGH SUNDAY MORNING OVER THE ROCKY MOUNTAIN FRONT. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ012-014-091200- /O.CON.KTFX.HW.W.0032.141109T1300Z-141110T0000Z/ CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS 1002 PM MST SAT NOV 8 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 5 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 5 PM MST SUNDAY. * TIMING: STRONG WINDS ARE LIKELY ACROSS PORTIONS OF CASCADE AND LEWIS AND CLARK COUNTIES ON SUNDAY. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: GREAT FALLS...KINGS HILL PASS... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS... ROGERS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
946 WWUS75 KTFX 091104 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 404 AM MST SUN NOV 9 2014 MTZ009-048-091900- /O.CON.KTFX.HW.W.0032.000000T0000Z-141109T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 404 AM MST SUN NOV 9 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. * TIMING: STRONG WINDS ARE EXPECTED THROUGH THIS MORNING OVER THE ROCKY MOUNTAIN FRONT. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ012-014-091900- /O.CON.KTFX.HW.W.0032.141109T1300Z-141110T0000Z/ CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS 404 AM MST SUN NOV 9 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING: STRONG WINDS ARE LIKELY ACROSS PORTIONS OF CASCADE AND LEWIS AND CLARK COUNTIES TODAY. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: GREAT FALLS...KINGS HILL PASS... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS... ROGERS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
964 WWUS75 KTFX 091615 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 915 AM MST SUN NOV 9 2014 MTZ009-048-091715- /O.CAN.KTFX.HW.W.0032.000000T0000Z-141109T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 915 AM MST SUN NOV 9 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. BREEZY CONDITIONS WILL CONTINUE ALTHOUGH DAMAGING WINDS A NO LONGER EXPECTED. $$ MTZ012-014-100000- /O.CON.KTFX.HW.W.0032.000000T0000Z-141110T0000Z/ CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS 915 AM MST SUN NOV 9 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING: STRONG WINDS ARE LIKELY ACROSS PORTIONS OF CASCADE AND LEWIS AND CLARK COUNTIES TODAY. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: GREAT FALLS...KINGS HILL PASS... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS... ROGERS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
526 WWUS75 KTFX 092124 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 224 PM MST SUN NOV 9 2014 MTZ012-014-092230- /O.CAN.KTFX.HW.W.0032.000000T0000Z-141110T0000Z/ CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS 224 PM MST SUN NOV 9 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. BREEZY CONDITIONS WILL CONTINUE HOWEVER DAMAGING WINDS ARE NOT EXPECTED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 8, 11:09 AM MST, 2 hours 59 minutes earlier.
Area forecast discussion, Nov 8, 11:09 AM MST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1109 AM MST Sat Nov 8 2014 UPDATE TO AVIATION .UPDATE... Today...An upper level high pressure ridge will remain over the region for another day and the airmass will remain rather warm. Winds will remain breezy today with some very strong gusts possible over the Rockies. Will raise a few temps...mainly central and eastern portions of the zones. Current highlites will be continued. Zelzer && .AVIATION... UPDATED 1809Z. VFR conditions will prevail at all TAF sites for the majority of the TAF period. Windy conditions will exist across the high plains throughout the TAF period with mountain wave turbulence possible throughout the time frame. Late into the TAF period ceilings and visibility conditions will begin to decrease along the highline as the next weather system begins to approach the area KHVR will likely be the first affected in the area with KCTB possibly affected at the end of the TAF period. Suk && .PREV DISCUSSION... /ISSUED 435 AM MST Sat Nov 8 2014/ Today through Monday...Today will be the last reasonably nice day across the region...before a significant change to winter conditions arrives on Sunday evening. Expect afternoon temperatures in the 40s and 50s today...with areas along the front range of the Rockies likely having highs in the 50s due to gusty west winds. For tonight/Sunday morning...a high wind watch has been issued for portions of the region...mainly the Rocky Mountain Front...Cascade and Lewis and Clark Counties. Mid level winds near 65 knots will produce a short period of strong winds at the surface on Sunday in the watch area. Scattered rain showers will develop over the front range and across northern Blaine County as well. Otherwise...the main weather impact will be a strong Canadian cold to move through the region late Sunday afternoon though Sunday evening. The timing of the frontal passage has not changed since yesterday...with frontal passage expected: Cut Bank - 2 PM Sunday Havre - 4 PM Sunday Great Falls - 5 PM Sunday Lewistown - 7 PM Sunday Helena - 8 PM Sunday Bozeman - 11 PM Sunday West Yellowstone - 3 AM Monday Again rain showers could develop ahead of the cold front...but the precip will quickly change to snow behind the cold front. Gusty north winds near frontal passage will create poor visibilities at times Sunday night. Temperatures will fall mostly into the teens by Monday morning...with a rapid freeze expected on Sunday evening. Expect very little temperature rise on Monday. Snow accumulations for Sunday evening through Monday are quite similar to yesterday as well with: Northern Plains: 2 to 5 inches Northern Mountains: 6 to 15 inches Southwest Valleys: 1 to 3 inches Southwest Mountains: 4 to 8 inches Thus the winter storm watch continues for portions of North Central and Central Montana. Brusda Monday Night through Saturday...Several days of bone-chilling cold temperatures are a certainty for most of next week, with the only question being exactly how cold we'll get, especially for the Tues through Thurs period. Latest extended period models continued their trend of the past few days to keep decreasing both daily high and low temps in the midweek period. Couldn't find much to argue against the trend, as it's well supported by well-defined northerly flow coming right from the Canadian polar region and thickness values (5010-5100 meters) that are more typical of Dec- Jan conditions. If there's one wild card, it's the amount of snow cover we receive from the main trof coming Mon and the secondary one passing through on Tues. Greater snow cover would likely push temps even lower than the single digits above/below zero (with a few Hi-line sites reaching the teens below zero on Wed morning) depicted in the current forecast. Probably won't reach record minimum temp values (mostly in the -20s), but the situation will bear watching through the weekend, with further temperature adjustments likely. Still expecting dry and cold conditions on Wed/Thurs, before next push of moisture from a Pacific upper-level trof arrives on Fri. There are marked differences in model solutions for this system, with the ECMWF model being much wetter and colder than the GFS. Current forecast grids bring some of the moisture into southwest MT and as far north as the Little Belt Mtns and the Rocky Mtn Front from Fri aftn thru Sat, which would produce occasional periods of light snow as daytime temperatures remain in the teens/20s above zero. Waranauskas && .PRELIMINARY POINT TEMPS/POPS... GTF 61 38 51 14 / 0 10 50 100 CTB 56 33 43 8 / 0 10 80 100 HLN 60 38 59 21 / 0 10 30 100 BZN 58 31 59 17 / 0 10 20 100 WEY 43 24 42 21 / 0 10 20 60 DLN 58 36 59 26 / 0 10 20 70 HVR 54 30 41 10 / 0 30 90 100 LWT 61 35 53 12 / 0 10 60 100 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH from Sunday evening through Monday afternoon Blaine...Cascade...Central and Southern Lewis and Clark... Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton... Fergus...Hill...Judith Basin...Liberty...Meagher...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. HIGH WIND WATCH from Sunday morning through Sunday afternoon Cascade...Central and Southern Lewis and Clark. HIGH WIND WATCH from late tonight through Sunday morning Northern Rocky Mountain Front...Southern Rocky Mountain Front. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/NWSGreatFalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 3:44 AM MST | High Wind Watch | TFX | 10 hr |
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.